Alert archive / South Dakota / Flash Flood Warnings in 1998
Flash Flood Warning 9, NWS Aberdeen, SD
NWS Aberdeen, SD issued this flash flood warning at Aug 26, 1998, 7:56 PM MDT for Corson County, South Dakota. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 26, 1998, 7:56 PM MDT (01:56 UTC)
- Expired
- Aug 26, 1998, 10:55 PM MDT
- In force
- 3 hr
- Issued by
- NWS Aberdeen, SD
- Area
- Whole counties
County Corson County, SD
The radar
The Bismarck radar (KBIS), 123 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 1.9 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 815 J/kg
- Mixed-layer CIN
- -201 J/kg
- Mixed-layer LCL
- 1685 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KABR 270157 FFWABR SDC031-270455- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 856 PM CDT WED AUG 26 1998 THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN CORSON COUNTY IN NORTH CENTRAL SOUTH DAKOTA * UNTIL 1055 PM MDT (1155 PM CDT) * CIVIL DEFENSE REPORTED WATER OVER THE ROAD 7 MILES SOUTH OF MCLAUGHLIN ON HIGHWAY 63. THUNDERSTORMS CONTINUE TO PRODUCE LOCALLY HEAVY DOWNPOURS ALONG AND EAST OF HIGHWAY 63. MOVE TO HIGHER GROUND IF FLOOD WATERS THREATEN. WCT/RGB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 8:38 AM MDT, 11 hours 18 minutes earlier.
Area forecast discussion, Aug 26, 8:38 AM MDT, 11 hours 18 minutes before
AREA FORECAST DISCUSSION FOR CENTRAL/NORTH CENTRAL/NORTHEAST SD AND FOR TRAVERSE/BIG STONE COUNTIES OF MN NATIONAL WEATHER SERVICE ABERDEEN SD 938 AM CDT WED AUG 26 1998 ABR RADAR THIS MORNING SHOWING SOME SCT SHRAS AND TSRAS ACROSS NC SD AND THESE SHOULD CONTINUE THROUGH THE AFTERNOON. C SD WILL ALSO SEE SOME SHRAS AND TSRAS. RR QUAD OF JET AND WAA LOOK TO BE RESPONSIBLE FOR THE CLOUDS AND PRECIP. 12Z RUC MODEL SHOWING THE INSTABILITY REMAINING ACROSS C AND NC SD THROUGH THE AFTERNOON AND ALSO SHOWING SOME FAIRLY STRONG SOUTH WINDS BY 21Z. THEREFORE...WILL UPDATE ALL SD ZONES TO INCREASE CLOUDS AND WINDS AND INCREASE POPS AND LOWER TEMPS ACROSS THE C AND NC. .ABR...NONE. MOHR
In the hours before
Local storm report, Aug 26, 7:03 PM MDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
803 PM CDT WED AUG 26 1998
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0750 PM TIMBER LAKE SD 0.88 INCH HAIL
08/26/98 DEWEY
RGBThe office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 6:43 PM MDT | Severe Thunderstorm Warning | ABR | Walworth | 62 min |
| Aug 26, 7:00 PM MDT | Severe Thunderstorm Warning | ABR | Corson | 45 min |
| Aug 26, 9:07 PM MDT | Severe Thunderstorm Warning | ABR | Campbell, Walworth | 58 min |
| Aug 26, 10:39 PM MDT | Severe Thunderstorm Warning | ABR | Jones | 61 min |
| Aug 27, 12:44 AM MDT | Severe Thunderstorm Warning | ABR | Stanley | 61 min |
| Aug 27, 1:17 AM MDT | Flash Flood Warning | ABR | Walworth | 93 min |
| Aug 27, 1:21 AM MDT | Severe Thunderstorm Warning | ABR | Hughes | 64 min |
| Aug 27, 1:47 AM MDT | Severe Thunderstorm Warning | ABR | Stanley | 63 min |
Nearby
Flash Flood Warnings in South Dakota, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.